Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On commutators of fractional integrals


Authors: Xuan Thinh Duong and Li Xin Yan
Journal: Proc. Amer. Math. Soc. 132 (2004), 3549-3557
MSC (2000): Primary 42B20, 47B38
DOI: https://doi.org/10.1090/S0002-9939-04-07437-4
Published electronically: July 14, 2004
MathSciNet review: 2084076
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $L$ be the infinitesimal generator of an analytic semigroup on $L^2({\mathbb R}^n)$ with Gaussian kernel bounds, and let $L^{-\alpha/2}$ be the fractional integrals of $L$ for $0<\alpha< n$. For a BMO function $b(x)$ on ${\mathbb R}^n$, we show boundedness of the commutators $ [b, L^{-\alpha/2}](f)(x)= b(x)L^{-\alpha/2}(f)(x)-L^{-\alpha/2}(bf)(x) $ from $L^p({\mathbb R}^n)$ to $L^q({\mathbb R}^n)$, where $1< p < \tfrac{n}{\alpha}, \frac{1}{q}=\frac{1}{p}-\frac{\alpha}{n}$. Our result of this boundedness still holds when ${\mathbb R}^n$ is replaced by a Lipschitz domain of ${\mathbb R}^n$ with infinite measure. We give applications to large classes of differential operators such as the magnetic Schrödinger operators and second-order elliptic operators of divergence form.


References [Enhancements On Off] (What's this?)

  • [AE] W. Arendt and A.F.M. ter Elst, Gaussian estimates for second order elliptic operators with boundary conditions, J. Operator Theory 38 (1997), 87-130. MR 98k:47094
  • [ATa] P. Auscher and M.E. Taylor, Paradifferential operators and commutator estimates, Comm. PDE, 20 (1995), 1743-1775. MR 96j:47047
  • [AT] P. Auscher and P. Tchamitchian, Square root problem for divergence operators and related topics, Astérisque, 249, Soc. Math. France, 1998. MR 2000c:47092
  • [Ch] S. Chanillo, A note on commutators, Indiana Univ. Math. J., 31 (1982), 7-16. MR 84j:42027
  • [CRW] R.R. Coifman, R. Rochberg and G. Weiss, Factorization theorem for Hardy spaces in several variables, Ann. of Math., 103 (1976), 611-635. MR 54:843
  • [DM] X.T. Duong and A. McIntosh, Singular integral operators with non-smooth kernels on irregular domains, Rev. Mat. Iberoamericana, 15 (1999), 233-265. MR 2001e:42017a
  • [DY] X.T. Duong and L.X. Yan, Commutators of BMO functions and singular integral operators with non-smooth kernels on homogeneous spaces, Bull. Austra. Math. Soc., 67 (2003), 187-200. MR 2004d:42031
  • [Ja] S. Janson, Mean oscillation and commutators of singular integrals operators, Ark. Mat., 16 (1978), 263-270. MR 80j:42034
  • [KP] T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907. MR 90f:35162
  • [M] J.M. Martell, Sharp maximal functions associated with approximations of the identity in spaces of homogeneous type and applications, Studia Math., 161 (2004), 113-145.
  • [Sh] Z. Shen, Estimates in $L^p$ for magnetic Schrödinger operators, Indiana Univ. Math. J., 45 (1995), 817-841. MR 97k:35043
  • [Si] B. Simon, Maximal and minimal Schrödinger forms, J. Op. Theory, 1 (1979), 37-47. MR 81m:35104
  • [St1] E.M. Stein, Singular integral and differentiability properties of functions. Princeton Univ. Press, 1970. MR 44:7280
  • [St2] E.M. Stein, Harmonic Analysis: Real-variable methods, orthogonality and oscillatory integrals, Princeton Univ. Press, 1993. MR 95c:42002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42B20, 47B38

Retrieve articles in all journals with MSC (2000): 42B20, 47B38


Additional Information

Xuan Thinh Duong
Affiliation: Department of Mathematics, Macquarie University, New South Wales 2109, Australia
Email: duong@ics.mq.edu.au

Li Xin Yan
Affiliation: Department of Mathematics, Zhongshan University, Guangzhou, 510275, People’s Republic of China
Address at time of publication: Department of Mathematics, Macquarie University, New South Wales 2109, Australia
Email: mcsylx@zsu.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-04-07437-4
Keywords: Gaussian bound, fractional integrals, {\rm BMO}, commutator
Received by editor(s): January 3, 2003
Published electronically: July 14, 2004
Additional Notes: Both authors were supported by a grant from Australia Research Council, and the second author was also partially supported by the NNSF of China (Grant No. 10371134).
Communicated by: Andreas Seeger
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society